MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727940
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: mni.Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, upon inserting a 9.0 x 40 mm cortical screw into s1, it appeared that the screwdriver became loosened from the screw head.The driver was removed and it was observed that the tip of the driver sheared off.It was then attempted to remove the screw from the patient by using various known common techniques but in doing so the poly head of the screw came off of the half inserted screw.Multiple attempts were made to remove the remaining screw but were unsuccessful.The top portion of the screw head was burred/ cut off to allow room for the accommodation of steps needed to finish the case.Procedure outcome is unknown.There was patient harm/consequence.This complaint involves two (2) devices.This report is for one (1) cortical fix fenestrated, 9.0 x 40mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s) the image(s) were reviewed, and the complaint condition of broken (2+ pieces) could be confirmed since the screw was clearly broken into multiple pieces.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 9X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10272405
Report Number1526439-2020-01333
Device Sequence Number860192
Product Code PML
UDI-Device Identifier10705034282886
UDI-Public(01)10705034282886
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727940
Device Catalogue Number186727940
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XPDM QUICK-CON SI POLY SCWDRVR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR